Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 22, NWS Grand Forks, ND

August 22, 20089 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Aug 22, 2008, 3:25 AM CDT for 9 counties in North Dakota. It took effect at Aug 22, 2008, 12:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 3:25 AM CDT (08:25 UTC)
In effect from
Aug 22, 2008, 12:00 PM CDT
Expired
Aug 22, 2008, 11:37 PM CDT
In force
12 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 220825
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 AM CDT FRI AUG 22 2008

...STRONG WEST WINDS THIS AFTERNOON IN THE DEVILS LAKE AREA AND
THE SHEYENNE RIVER BASIN.  

.A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. BEHIND THE
FRONT WINDS WILL TURN WEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS
OVER 40 MPH FOR THIS AFTERNOON. THE WINDS WILL DIMINISH EARLY
THIS EVENING.

NDZ006-007-014-015-024-026-028-038-054-230000-
/O.NEW.KFGF.WI.Y.0022.080822T1700Z-080823T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
325 AM CDT FRI AUG 22 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

WEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH THIS
AFTERNOON. THE WINDS WILL DIMINISH EARLY THIS EVENING.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DTR
4 follow-up statements
000 
WWUS73 KFGF 221557
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1057 AM CDT FRI AUG 22 2008

...STRONG WEST NORTHWEST WINDS THIS AFTERNOON IN THE DEVILS LAKE
AREA AND THE SHEYENNE RIVER BASIN...

.IN THE WAKE OF A COLD FRONT...WEST NORTHWEST WINDS WILL INCREASE
TO 25 TO 35 MPH WITH GUSTS OVER 40 MPH THIS AFTERNOON. THE WINDS
WILL DIMINISH IN THE EVENING.

NDZ006-007-014-015-024-026-028-038-054-230000-
/O.CON.KFGF.WI.Y.0022.080822T1700Z-080823T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
1057 AM CDT FRI AUG 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED
THIS AFTERNOON. THE WINDS WILL DIMINISH IN THE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

RIDDLE/GODON
000 
WWUS73 KFGF 222001
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
301 PM CDT FRI AUG 22 2008

...STRONG WEST NORTHWEST WINDS WILL CONTINUE INTO THE EVENING IN
THE DEVILS LAKE AREA AND THE SHEYENNE RIVER BASIN...

.WEST NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH WITH GUSTS
OVER 40 MPH INTO THE EVENING. THE WINDS WILL BEGIN TO SLOWLY
SUBSIDE THROUGH THE LATE EVENING. THE GUSTY WINDS WERE OCCURRING
IN THE WAKE OF A STRONG COLD FRONT.

NDZ006-007-014-015-024-026-028-038-054-230200-
/O.EXT.KFGF.WI.Y.0022.000000T0000Z-080823T0200Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
301 PM CDT FRI AUG 22 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WEST NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL
CONTINUE INTO THE EVENING. THE WINDS WILL SLOWLY BEGIN TO DIMINISH
IN THE LATE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GODON
000 
WWUS73 KFGF 230214
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
915 PM CDT FRI AUG 22 2008

...WINDS TO GRADUALLY DIMINISH THROUGH MIDNIGHT...

.WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE THROUGH MIDNIGHT. DEEP LOW PRESSURE OVER NORTHWEST
ONTARIO WILL CONTINUE TO PRODUCE THE GUSTY WINDS FOR A FEW MORE
HOURS...WITH DIMINISHING WINDS AFTER MIDNIGHT.

NDZ006-007-014-015-024-026-028-038-054-230500-
/O.EXT.KFGF.WI.Y.0022.000000T0000Z-080823T0500Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
915 PM CDT FRI AUG 22 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT.

WEST NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS OVER 45 MPH WILL
CONTINUE INTO THE EVENING. THE WINDS WILL SLOWLY BEGIN TO DIMINISH
AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ001>004-007-029-NDZ008-016-027-029-030-039-049-052-053-230500-
/O.NEW.KFGF.WI.Y.0023.080823T0206Z-080823T0500Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER...
GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON...
GWINNER...WAHPETON
915 PM CDT FRI AUG 22 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH MIDNIGHT FROM THE DEVILS LAKE BASIN INTO THE RED RIVER
VALLEY. DEEP LOW PRESSURE OVER NORTHWEST ONTARIO WILL CONTINUE TO
PRODUCE THE GUSTY WINDS FOR A FEW MORE HOURS...WITH DIMINISHING
WINDS AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

EWENS
000 
WWUS73 KFGF 230437 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1137 PM CDT FRI AUG 22 2008

...WIND ADVISORY IS CANCELLED...

MNZ001>004-007-029-NDZ008-016-027-029-030-039-049-052-053-230545-
/O.CAN.KFGF.WI.Y.0023.000000T0000Z-080823T0500Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER...
GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON...
GWINNER...WAHPETON
1137 PM CDT FRI AUG 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT...THEY HAVE
DIMINISHED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

NDZ006-007-014-015-024-026-028-038-054-230545-
/O.CAN.KFGF.WI.Y.0022.000000T0000Z-080823T0500Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
ADAMS
1137 PM CDT FRI AUG 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT...THEY HAVE
DIMINISHED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

NG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Aug 22, 3:06 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 22, 3:06 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
306 AM CDT FRI AUG 22 2008

.SHORT TERM...
FOCUS IS EARLY THIS MORNING STORMS. AS EXPECTED 120 KT UPPER JET
MOVING JUST SOUTH OF UPPER LOW IN SRN SASK AND NOSE OF THIS JET
AND LEFT FRONT QUAD WILL GIVE STRONG LIFT TO NE ND THRU ABOUT 14Z
BEFORE IT LIFTS INTO CANADA. CONVECTION RE-FIRING NR BIS WILL
IMPACT NE ND EARLY THIS MORNING...PSBL SVR NORTH AND WEST OF
COOPERSTOWN TO GFK TO ROX. OTHERWISE SOUTH OF THIS AREA VERY WARM
ENVIRONMENT AND LACK OF LIFT WILL KEEP ANY TSTM CHC VERY LOW. WILL
MENTION 20 POPS IN SE ND THRU 15Z AND THEN IN WCNTRL MN MID TO
LATE MORNING AS SATELLITE SHOWING SOME MID CLOUD DEVELOPMENT IN
LOW LEVEL JET THIS MORNING JMS-ABR AREAS. MAIN SFC LOW NR BIS WILL
MOVE NORTHEAST INTO CANADA THIS MORNING WITH FRONT MOVING INTO THE
VALLEY BY NOON AND THEN INTO MN THIS AFTN. DRY SLOT WILL MOVE IN
BEHIND THE FRONT INTO MUCH OF ERN ND MIDDAY HOURS AND THEN INTO MN
AS THE AFTN PROGRESSES. LOOKS LIKE ANY DEVELOPMENT ALONG THE FRONT
ITSELF WILL WAIT TIL 20Z OR SO IN THE FAR ERN CWA BUT THIS WILL
DEPEND ON HEATING. ATTM MUCH OF MN IN LOW CLOUDS AS LOW LEVEL
MOISTURE HAS SPREAD NORTH.

WINDS ON THE BACKSIDE OF THIS SYSTEM WILL BE QUITE STRONG WITH
MODEL SOUNDINGS FROM THE NAM SHOWING HIGHEST WINDS WEST OF THE
VALLEY IN THE DVL-JMS REGION. ISSUED WIND ADV FOR NW CWA (VALLEY
CITY TO LANGDON WEST) 17Z-00Z PERIOD AS GOOD LINKAGE TO 800 MB
WHERE WINSD WILL BE NR 40KTS AND 925 MB WINDS 25-30 KTS. PRETTY
SIMILAR TO PAST TWO DAYS WIND EVENTS...MARGINAL BUT LOOKS JUST A
BIT OVER CRITERIA ESP DUE TO HIGHER TERRAIN IN ADV AREA.

WRAPAROND CLOUDS WILL SPREAD SOUTHEAST INTO NE ND THIS EVE AND
THEN INTO NW MN OVERNIGHT AND EXIT AREA SATURDAY. OUTSIDE OF
CLOUDS IN PARTS OF NE ND/NW MN SATURDAY REST OF AREA TO BE VERY
SUNNY AND BREEZY AND COOLER. HIGH PRESSURE TO MOVE OVER AREA
SUNDAY WITH LIGHTER WINDS.

.LONG TERM...
NO CHANGES OTHER THAN TO INCREASE CLOUD COVER TUESDAY IN GRIDDS
DUE TO CHC OF TSTMS TUES AFTN. NEXT SYSTEM WOULD APPEAR TO BE
MAINLY TUES NIGHT-WED WHICH IS WHAT WE HAVE.

&&

.AVIATION...
MVFR CIGS AT MOST TAF SITES IN MOIST SOUTHERLY FLOW THRU
15Z...THEN SOME BREAKUP OF CLOUDS AFTER THAT. LIKELY CLEARING OF
CLDS AT FAR-DVL-GFK BY 17Z AS WINDS TURN WEST AND GET GUSTY.
WESTJERLY WIND GUSTS TO 30 KTS PSBL AT DVL-GFK-TVF-FAR THIS
AFTN...NR 35 OR 40 KTS AT DVL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     NDZ006-007-014-015-024-026-028-038-054.

MN...NONE.
&&

RIDDLE
Hazardous weather outlook, Aug 21, 12:54 PM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
1254 PM CDT THU AUG 21 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039-
049-052>054-221800-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
1254 PM CDT THU AUG 21 2008

...A WIND ADVISORY IS IN EFFECT THROUGH 9 PM THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHERLY WINDS WILL GUST OVER 4O MPH AT TIMES THIS
AFTERNOON INTO THIS EVENING. WINDS WILL SLOWLY SUBSIDE
TONIGHT...BUT STILL REMAIN BREEZY. THERE IS ALSO A CHANCE FOR
THUNDERSTORMS LATE TONIGHT AHEAD OF A STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE FRIDAY INTO FRIDAY NIGHT...WITH
WESTERLY WINDS DEVELOPING AND GUSTING OVER 30 MPH. THERE IS ALSO
THE THREAT FOR THUNDERSTORMS INTO FRIDAY AFTERNOON. A COLD FRONT
WILL USHER IN MUCH COLDER AIR BY SATURDAY...WITH TEMPERATURES
FALLING WELL BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ006-007-014-015-024-221800-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
1254 PM CDT THU AUG 21 2008

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND OVERNIGHT...

...A WIND ADVISORY IS IN EFFECT THROUGH 9 PM THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...CONTAINING
LARGE HAIL AND DAMAGING WINDS...THIS AFTERNOON AND OVERNIGHT FROM
6 PM UNTIL 4 AM. IN ADDITION...STRONG SOUTHERLY WINDS WILL GUST OVER 4O MPH
AT TIMES THIS AFTERNOON INTO THIS EVENING. WINDS WILL SLOWLY
SUBSIDE TONIGHT...BUT STILL REMAIN BREEZY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE FRIDAY INTO FRIDAY NIGHT...WITH
WESTERLY WINDS DEVELOPING AND GUSTING OVER 30 MPH. THERE IS ALSO
THE THREAT FOR THUNDERSTORMS INTO FRIDAY AFTERNOON. A COLD FRONT
WILL USHER IN MUCH COLDER AIR BY SATURDAY...WITH TEMPERATURES
FALLING WELL BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

DK

In the hours before

Local storm report, Aug 21, 9:56 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
956 PM CDT THU AUG 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             7 SW MADDOCK            47.89N 99.64W
08/21/2008  E0.88 INCH       BENSON             ND   TRAINED SPOTTER

            THE HAIL FELL FOR TEN MINUTES FROM 940 PM TO 950 PM.

&&

G2

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:20 PM CDTSevere Thunderstorm WarningFGFBenson55 min
Aug 21, 10:03 PM CDTSevere Thunderstorm WarningFGFCavalier, Ramsey, Towner57 min
Aug 21, 10:57 PM CDTSevere Thunderstorm WarningFGFCavalier, Ramsey, Walsh46 min
Aug 22, 3:54 AM CDTSevere Thunderstorm WarningFGFBenson, Ramsey36 min

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.